MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1412120-J
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Unspecified Infection (1930); Obstruction/Occlusion (2422)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system (one (1) alto main body and three (3) ovation ix iliac limbs).Post-deployment, while attempting to advance the q50 merit medical balloon to mold the rings, the nose cone of the balloon became caught on the distal suprarenal portion of the alto main body, pushing the alto main body proximally about 1 cm and partially covering left renal.Arm access was obtained, and the left renal was successfully stented.There seemed to be seal in the neck at the second ring however a type 2 endoleak confirmed to still be present.This event has been reported under mrn 3008011247-2022-00047.Several hours post-procedure the patient developed a cold leg and was brought back into the operating room.The right limb was not getting flow do to the alto main body legs becoming a little twisted and occluding on the right side.Two (2) non-endologix balloon-expandable stents were implanted at the level of the second sealing ring and into the legs of the main body.Normal flow was achieved.The final angiogram looked perfect.The patient was reported to be doing well.This event has been reported under mrn 3008011247-2022-00050.During the investigation of these previous cases, an iliac occlusion (unclear if right or left side) had occurred 8 days after the initial procedure was identified and a suspected / possible abdominal abscess or infection was also noted.The suspected / possible abdominal abscess or infection has not been confirmed to be device related at this time.The current patient status is unknown but additional information has been requested.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the abdominal infection or abscess is refuted, rather there was a urinary tract infection with sepsis (e.Coli).This infection is not device related.The iliac occlusion in the left iliac artery is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest an additional surgical procedure (left ax-fem bypass) was performed eight (8) days post the initial procedure that was not included in the event as reported.The procedure was discovered during a review of the discharge summary.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review; however, no procedure related harms for this complaint were identified.The final patient status was discharged on post operative day eleven to an acute rehabilitation facility.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events has been updated b5: describe event or problem has been updated g3: date received by manufacturer has been updated h6: health effect - clinical code: remove code 1930 h6: health effect impact code: remove code 4614 h6: investigation finding: remove code 3233 h6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system (one (1) alto main body and three (3) ovation ix iliac limbs).Post-deployment, while attempting to advance the q50 merit medical balloon to mold the rings, the nose cone of the balloon became caught on the distal suprarenal portion of the alto main body, pushing the alto main body proximally about 1cm and partially covering left renal.Arm access was obtained, and the left renal was successfully stented.There seemed to be seal in the neck at the second ring however a type 2 endoleak confirmed to still be present.This event has been reported under mrn 3008011247-2022-00047.Several hours post-procedure the patient developed a cold leg and was brought back into the operating room.The right limb was not getting flow due to the alto main body legs becoming a little twisted and occluding on the right side.Two (2) non-endologix balloon-expandable stents were implanted at the level of the second sealing ring and into the legs of the main body.Normal flow was achieved.The final angiogram looked perfect.The patient was reported to be doing well.This event has been reported under mrn 3008011247-2022-00050.During the investigation of these previous cases, an iliac occlusion (unclear if right or left side) had occurred 8 days after the initial procedure was identified and a suspected / possible abdominal abscess or infection was also noted.The suspected / possible abdominal abscess or infection has not been confirmed to be device related at this time.The current patient status is unknown but additional information has been requested.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest an additional surgical procedure (left ax-fem bypass) was performed eight (8) days post the initial procedure that was not included in the event as reported.The procedure was discovered during a review of the discharge summary.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15089208
Report Number3008011247-2022-00083
Device Sequence Number5048815
Product Code MIH
UDI-Device Identifier00850007370176
UDI-Public(01)00850007370176(17)250211(10)FS021122-01
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberTV-IL1412120-J
Device Lot NumberFS021122-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON- ENDOLOGIX, TWO (2) BALLOON-EXPANDABLE STENTS.; OVATION ALTO, MAIN BODY, LOT FS021222-11.; OVATION IX, ILIAC LIMB, LOT FS021922-11.; OVATION IX, ILIAC LIMB, LOT FS030922-43.; OVATION, POLYMER, LOT FF070121-03.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale